Tuesday, July 1, 2008


A couple of weeks ago, my doctor prescribed Levaquin which is an antibiotic used mainly to treat sinus and skin infections. After the first pill, I started experiencing some pain in my left calf. Since my ankle was a bit swollen from a previous injury, I didn't think much of it. After 4 pills (out of 10), I read the drug info packet and found that tendon swelling/pain/rupture is one of the side effects of the medicine. The pain had become quite intense by then and I ended up missing an entire week of work. Even though I stopped taking Levaquin a week ago (after 4 pills), the pain in my leg has intensified.

I'm a bit upset since my doctor was not even sure if I had an infection. We were trying to figure out why my ankle was swollen from before my last China trip. It seems crazy to prescribe such a strong medication with huge potential side effects when you're not even sure of the diagnosis. Neither my doctor nor the pharmacist gave me any warnings; I probably would have stopped after one pill if I knew, though I should have read everything before taking the medicine.

From surfing the web, the adverse reaction can last days, weeks, or even years after taking Levaquin. :(

Levaquin.com (official site)
Death by Levaquin

No comments: